Alert archive / Virginia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 3, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at May 19, 2001, 6:23 PM EDT for Mecklenburg County, Virginia. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 19, 2001, 6:23 PM EDT (22:23 UTC)
- Expired
- May 19, 2001, 6:50 PM EDT
- In force
- 27 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
County Mecklenburg County, VA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 6:25 PM EDT | Hail 1 | Clarksville, VA | |
| May 19, 6:35 PM EDT | Hail 1 | Clarksville, VA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KAKQ 192223 SVRAKQ VAC117-192300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 623 PM EDT SAT MAY 19 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MECKLENBURG COUNTY IN SOUTH CENTRAL VIRGINIA * UNTIL 650 PM EDT * AT 623 PM EDT...A TRAINED WEATHER SPOTTER REPORTED A SEVERE THUNDERSTORM OVER CLARKSVILLE...MOVING SOUTH AT 5 MPH. * THE SEVERE TYHUNDERSTORM WILL BE NEAR RICHARDSON AT 650 PM THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS. STAY AWAY FROM WINDOWS. $$ && LAT...LON 3671 7849 3666 7870 3640 7863 3646 7837
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:55 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, May 19, 3:55 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD, VA 355 PM EDT SAT MAY 19 2001 HEATING UP ON SRN SIDE OF BNDRY THIS AFTN. LIS NOW -6 OVR SW ZNS AND NEW TSRA DEVELOPMENT BEGINNING ALNG VA/WV BORDER. WL GO AHEAD AND MENTION PSBL SVR SW AND SRN ZNS GIVEN -10C ALOFT. WND PROFILES NOT FAVORABLE FOR ROTATION AND ONCE HEATING ENDS NOT SEEING TOO STRONG DYNAMIC PUNCH LEFT TO SUSTAIN THINGS LONG. LOOKS LIKE EVENING HAIL/WND PBLM. HOW FAR BNDRY SHIFTS IS QUESTION TOMORROW INTO MON. BUYING ETA SOLUTION AND SHIFTING BNDRY S SUN THUS CONFINING CONVECTIVE THREAT FURTHER S. HI RH TO RMN OVR ENTIRE FA THRU MON AS CDFNT STRENGTHENS IN CNTRL U.S. AS SFC HI PUMPS ENE FLOW OVR COAST. FNT MOVS THRU LATE TUE/WED FOLLOWED BY UNSEASONIBLY COOL AIR LATER IN WEEK. AS A WHOLE TAKING CURRENT FCST AND ADJUSTING POPS/TEMPS A BIT IN SHORT TERM. MADE BIG TEMP CHG IN EXTENDED WRT TO COOL DOWN LATER NEXT WEEK. FCSTID = 71 SBY 56 66 56 70 / 60 50 30 40 OXB 56 62 56 63 / 60 50 30 30 ECG 62 82 64 75 / 50 70 50 40 ORF 60 72 63 74 / 50 50 40 40 PHF 59 66 57 70 / 60 50 30 40 AKQ 62 75 61 73 / 60 60 50 40 RIC 60 73 59 72 / 60 50 30 50 FVX 62 75 61 73 / 60 60 50 40 .AKQ... MD...NONE. NC...NONE. VA...NONE. SCHUMANN
In the hours before
Special weather statement, May 19, 4:05 PM EDT, 2 hours 18 minutes before
NCZ012>017-031-032-VAZ060-061-065>068-079>081-087>089-092-093-096- 097-192000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 405 PM EDT SAT MAY 19 2001 THREAT OF SEVERE WEATHER EXISTS THIS EVENING FOR PORTIONS OF SOUTHERN VIRGINIA AND NORTHEAST NORTH CAROLINA. A NEARLY STATIONARY FRONTAL BOUNDARY EXTENDS ACROSS SOUTHERN VIRGINIA. THIS BOUNDARY IS ACTING AS A FOCUS FOR LATE AFTERNOON AND EARLY EVENING THUNDERSTORM DEVELOPMENT. AREAS SOUTH OF THIS FRONT...MAINLY I64 SOUTHWARD INTO NORTH CAROLINA WILL BE FAVORABLE LOCATIONS FOR THUNDERSTORMS CAPABLE OF WIND GUSTS TO 55 MPH AND LARGE HAIL. AS THE EVENING PROGRESSES AND TEMPERATURES COOL DOWN THE SEVERE WEATHER THREAT SHOULD SUBSIDE QUICKLY. NO SEVERE THUNDERSTORM WATCHES ARE IN EFFECT PRESENTLY BUT A SEVERE THUNDERSTORM WATCH MAY BE ISSUED WITHIN THE NEXT 2-3 HOURS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DE@TAILS OR UPDATES. SCHUMANN
Local storm report, May 19, 6:12 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FORMAT...
NATIONAL WEATHER SERVICE WAKEFIELD,VA
612 PM EDT SAT MAY 19 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM CLARKSVILLE VA 1.75 INCH HAIL
05/19/01 MECKLENBURG REPORTED BY PUBLIC
CYLocal storm report, May 19, 6:12 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD,VA
612 PM EDT SAT MAY 19 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
2
0550 PM CLARKSVILLE VA 1.75 INCH HAIL
05/19/01 MECKLENBURG REPORTED BY
OTHER
CYThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 5:28 PM EDT | Severe Thunderstorm Warning | AKQ | Mecklenburg | 47 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.